Please use this identifier to cite or link to this item:
|Title:||Amoxicillin-associated Stevens-Johnson syndrome or toxic epidermal necrolysis: systematic review|
|Authors:||Pejcic, Ana |
|Abstract:||Our aim was to explore and summarize available cases of Stevens-Johnson syndrome (SJS) and toxic epidermal necrolysis (TEN) suspected to be associated with amoxicillin reported in the literature. Electronic searches were conducted in several databases. Fifty-one publications describing a total of 64 patients who satisfied inclusion criteria were included in the review. The age of the patients ranged from 1.5-80 years (median: 24.5 years). TEN, SJS and SJS/TEN overlap were diagnosed in 30 (46.9%), 28 (43.8%) and 1 (1.6%) patients, respectively. SJS/TEN may occur promptly after administration of amoxicillin, but it could also be a delayed adverse effect. The total length of hospital stay ranged from 3-70 days (median: 16 days). Amoxicillin-induced SJS/TEN is accompanied by frequent occurrence of serious complications, long-term ocular and skin sequelae and high mortality rate. Clinicians should be aware that amoxicillin alone or combined with clavulanic acid can cause SJS/TEN in patients of all ages.|
|Appears in Collections:||Faculty of Medical Sciences, Kragujevac|
Files in This Item:
|29.86 kB||Adobe PDF|
Items in SCIDAR are protected by copyright, with all rights reserved, unless otherwise indicated.